Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Light-headedness in Afternoon
Anon_50208 posted:
When I eat as much and as often as I like, I'm fine, but when I'm dieting -- from eating too much -- I can feel light-headed, particularly in the afternoon. I can prevent this by eating smaller meals every 2-3 hours, but that's not always practical. I've discussed this with my MD, had blood tests, and I'm fine. He suggested just eating a banana or healthy snack between meals. I'm better if I eat a large amount (20-30 grams) of protein early in the day, but that's not failsafe. Has anyone had similar experiences? If so, any success combatting the light-headedness?
flutetooter responded:
I tend to get light-headed both with rapidly dropping and rapidly rising sugars, which lets me know immediately not to eat a high carb meal like whatever I ate that time. After a big rise from eating more carbs than our body can handle, there is usually a drop in blood glucose due to overproduction of insulin. That can cause light-headedness.

The trick, for me (not on meds), is to keep my blood sugar as stable as possible with smaller meals and snacks more often. I agree with your MD on the "healthy" snacks, but disagree with the idea of a banana as being a healthy snack for a diabetic. A banana had a high glycemic number, which means it turns to sugar very quickly. Better to have a half medium apple with some peanut butter, celery and cheese, anything with protein and/or fat along with equal amounts of your carbohydrate food such as cracker.
If at first you don't succeed, try, try again!
Torino09 replied to flutetooter's response:

Helpful Tips

A Diabetes Reversal StoryExpert
Many people understand that they can probably improve their diabetes by eating right and exercising, but figuring out how to make it ... More
Was this Helpful?
81 of 153 found this helpful

Expert Blog

Conquering Diabetes - Michael Dansinger, MD

Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.